Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 428, NWS North Platte, NE

August 11, 2008Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2008, 11:18 PM CDT for Frontier County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2008, 11:18 PM CDT (04:18 UTC)
Expired
Aug 12, 2008, 12:00 AM CDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Frontier County, NE

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:35 PM CDTHAIL 1Moorefield, NEPEA TO QUARTER SIZE HAIL COVERED THE GROUND AT MOOREFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 120418
SVRLBF
NEC063-120500-
/O.NEW.KLBF.SV.W.0428.080812T0418Z-080812T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL MIDNIGHT CDT

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STOCKVILLE...OR NEAR CURTIS...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKVILLE BY 1125 PM CDT...
  MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY MIDNIGHT CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4060 10061 4070 10045 4069 10038 4045 9997
      4044 9999 4043 10007 4036 10007 4035 10009
      4034 10038
TIME...MOT...LOC 0418Z 303DEG 17KT 4058 10042

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:26 PM CDT, 7 hours 52 minutes earlier.

Area forecast discussion, Aug 11, 3:26 PM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON AUG 11 2008

.SYNOPSIS...
CLEARING EVIDENT ON VSBL SAT PICS BEHIND EXITING WARM ADVECT
ELEVATED PRECIP ASSOCIATED WITH EXITING SHORT WAVE OVER THE ERN
DAKOTAS. STILL SOME DECENT CONVECTION ONGOING IN BOYD COUNTY.
FURTHER WEST...NEXT STRONG SHORT WAVE ENTERING THE WRN HIGH PLAINS
AND DEVELOPING TSRA OVER THE BLACK HILLS AND ERN WY. AREA OF
SUNSHINE IN WRN CWA RESPONDING AS LOW LEVEL LAPSE RATES
INCREASE...AND CU FIELD EXPANDS NEAR THE DIFFERENTIAL HEATING AXIS.
GOES DPI H2O VAPOR INDICATING SOME DRYING TAKING PLACE IN WRN
PANHANDLE...BUT STILL DECENT PWS ACROSS MIDDLE OF THE CWA. 12Z LBF
SOUNDING HAD NEAR 1.5 INCHES THIS AM...AND WITH WCD OF >10K FT
SHOULD BE SOME HEAVY RAIN PRODUCING STORMS THIS EVENING.

&&

.SHORT TERM (TONIGHT THRU WED)...UPPER LOW SPINNING OVER SRN
CANADA WILL DRIFT SLOWLY SEWD DURING THE NEXT FEW DAYS. NW FLOW
ALOFT WILL CONTINUE TO EJECT WEAK SHORT WAVES ACROSS THE HIGH
PLAINS THRU WED...AS CONFLUENT FLOW DEVELOPS. SOME CONCERN THAT
WITH BETTER SHEAR TUES STORMS POSSIBLE TUES FURTHER N THAN IN
CURRENT FCST...AND THEREFORE EXTENDED THE CHANCES FURTHER N. SFC
FEATURE IS WEAK...BUT SOME LL CONVERGENCE NOTED ACROSS THE MIDDLE
OF THE CWA AS WELL...AND A BETTER CHANCE OF GETTING GOOD LL LAPSE
RATES WITH BETTER SUNSHINE EXPECTED. AFTER PASSAGE OF INITIAL
CONVECTION TUES NIGHT...LLJ DEVELOPS AND VEERS TO THE SW AS IS
DIURNALLY FAVORABLE...AND PRODUCES ELEVATED CONVECTION WED MORNING
FROM SW INTO SC NEB. THEREFORE HAVE INCLUDED SMALL POPS IN THOSE
AREAS. TEMPS FCST BELOW MAV GUIDANCE BASED ON SERLY LL FLOW AND
POTENTIAL FOR SOME CONVECTIVE DEBRIS TO START THE DAY.

.LONG TERM (WED NIGHT THRU SUN)...12Z GFS AND 00Z ECMWF SHOWING
DECENT AGREEMENT WITH EVOLUTION OF FEATURES...BUT THE 12Z ECMWF HAS
COME IN MORE PROGRESSIVE. SOME HINT THAT 12Z GFS ENSEMBLE WOULD ALSO
SUGGEST A MORE PROGRESSIVE PATTERN...BUT LIKELY NOT TO 12Z ECMWF
EXTENT. HAVE TRENDED MORE ALONG THE LINES OF 12Z GFS IN KEEPING
LOWER TEMPS THROUGH THE WEEKEND. AS FOR PRECIP...EVEN IF 12Z GFS
VERIFIES WELL...STILL WOULD EXPECT THAT BEST ISENTROPIC UPGLIDE AND
DEEPEST MOISTURE WOULD EXIST EAST AND NORTHEAST OF UPPER LOW AS IT
DROPS INTO NRN NEBR. BEST POPS INDICATED THERE. HOWEVER...WILL HAVE
TO WATCH AS THIS IS A VERY ANOMALOUS HEIGHT VALUES ARE INDICATED AND
MODELS MAY HAVE A HARD TIME WITH THIS.

&&

.AVIATION DISCUSSION...

CIGS HAVE LIFTED TO VFR CONDITIONS AS TEMPERATURES HAVE RISEN INTO
THE UPPER 70S TO LOWER 80S. THIS SHOULD PREVAIL OUTSIDE ANY
THUNDERSTORM ACTIVITY THIS EVENING. NEAR THE STORMS CONDITIONS MAY
BECOME QUITE LIMITED DUE TO HEAVY RAINFALL AND POSSIBLY SOME
STRONGER WINDS. SOME REDUCTION IN VSBY IS POSSIBLE TOWARD
SUNRISE...ESPECIALLY IN AREAS THAT RECEIVE SIGNIFICANT RAINFALL. FOG
MAY DEVELOP IN THESE AREAS AND ALONG THE LARGER RIVER VALLEYS WITH
MVFR TO PATCHY IFR CONDTIONS FORMING. AT THE MOMENT CONFIDENCE IS
LOW ON STRATUS FORMATION AGAIN TOWARD MORNING...BUT PERSISTANCE
WOULD LEAN TO REFORMATION BY MORNING...THIS WILL CONTINUE TO BE
MONITORED IN UPCOMING TERMINAL FORECASTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/JWS
Hazardous weather outlook, Aug 11, 3:40 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT MON AUG 11 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT MON AUG 11 2008 /240 PM MDT MON AUG 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
INTO THE EARLY MORNING HOURS ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA. THE MAIN THREAT LOOKS TO BE VERY HEAVY RAINFALL
WITH HOURLY PRECIPITATION AMOUNTS EXCEEDING AN INCH PER HOUR IN
THE STRONGER STORMS. A FEW STORMS MAY BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN WEDNESDAY IN
SOUTHWEST NEBRASKA. LOW PRESSURE DEVELOPING IN NORTHEAST COLORADO
ALONG A SURFACE FRONT WILL BE THE SYSTEM TO INITIATE A FEW
THUNDERSTORMS OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA.
HOWEVER...THE MOST UNSTABLE CONDITIONS IS LIKELY TO BE SOUTHWEST
NEBRASKA. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE
LOCATION OF SEVERE WEATHER...THE LATEST FORECAST SIMULATIONS
INDICATE THAT IT WILL BE ALONG AND SOUTH OF INTERSTATE HIGHWAY 80
AND WEST OF HIGHWAY 83.

OTHERWISE...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
EACH DAY THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 11, 7:28 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             20 S JOHNSTOWN          42.28N 100.06W
08/11/2008  E2.75 INCH       BROWN              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL OCCURRED IN THE VICINITY OF ENDERS
            LAKE.

&&

CARMEL
Local storm report, Aug 11, 7:29 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             20 S JOHNSTOWN          42.28N 100.06W
08/11/2008  E2.75 INCH       BROWN              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZED HAIL OCCURRED IN THE VICINITY
            OF ENDERS LAKE.

&&

CARMEL
Local storm report, Aug 11, 7:30 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M1.10 INCH       BOYD               NE   CO-OP OBSERVER

0340 PM     HEAVY RAIN       2 NW BUTTE              42.93N 98.88W
08/11/2008  E1.00 INCH       BOYD               NE   PUBLIC

0415 PM     HAIL             2 W SPENCER             42.87N 98.74W
08/11/2008  M0.75 INCH       BOYD               NE   FIRE DEPT/RESCUE

0500 PM     HAIL             15 N SUTHERLAND         41.37N 101.13W
08/11/2008  E1.00 INCH       LINCOLN            NE   PUBLIC

0510 PM     HAIL             6 N GORDON              42.89N 102.20W
08/11/2008  E1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

            LASTED FOR 10 MINUTES UNTIL 420 PM MDT

0537 PM     HAIL             19 S JOHNSTOWN          42.30N 100.06W
08/11/2008  E1.00 INCH       BROWN              NE   PUBLIC

0540 PM     HAIL             HAY SPRINGS             42.68N 102.69W
08/11/2008  M1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

0541 PM     HEAVY RAIN       6 ESE LYNCH             42.80N 98.36W
08/11/2008  E4.00 INCH       BOYD               NE   PUBLIC

0542 PM     HAIL             HAY SPRINGS             42.68N 102.69W
08/11/2008  E1.00 INCH       SHERIDAN           NE   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL WAS BEING REPORTED.

0545 PM     HAIL             19 WNW SPRINGVIEW       42.93N 100.10W
08/11/2008  E0.75 INCH       KEYA PAHA          NE   PUBLIC

0559 PM     HAIL             19 WNW SPRINGVIEW       42.93N 100.10W
08/11/2008  E1.00 INCH       KEYA PAHA          NE   PUBLIC

0621 PM     TSTM WND GST     BUTTE                   42.91N 98.85W
08/11/2008  E60.00 MPH       BOYD               NE   CO-OP OBSERVER

            ALL LAWN FURNITURE AND LAWN SWING BLOWN OFF DECK. 3 TO 4
            FOOT TREE BRANCH DOWNED FROM TREE.

0621 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M2.62 INCH       BOYD               NE   CO-OP OBSERVER

            STANDING WATER REPORTED BY COOPERATIVE WEATHER OBSERVER
            AFTER RECEIVING HEAVY RAINFALL.

0630 PM     HEAVY RAIN       9 ENE ELSMERE           42.21N 100.02W
08/11/2008  M2.85 INCH       BROWN              NE   CO-OP OBSERVER

            RAINFALL OCCURRED IN A 45 MINUTE TIME PERIOD.

0630 PM     HAIL             9 ENE ELSMERE           42.21N 100.02W
08/11/2008  M1.25 INCH       BROWN              NE   CO-OP OBSERVER

            QUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED.

0635 PM     HAIL             28 NNE HYANNIS          41.91N 101.54W
08/11/2008  E1.00 INCH       GRANT              NE   PUBLIC

0640 PM     HAIL             27 S AINSWORTH          42.16N 99.86W
08/11/2008  E0.75 INCH       BROWN              NE   PUBLIC

0645 PM     HAIL             13 SSW JOHNSTOWN        42.40N 100.15W
08/11/2008  E1.75 INCH       BROWN              NE   PUBLIC

0656 PM     FUNNEL CLOUD     14 S WOOD LAKE          42.44N 100.24W
08/11/2008                   CHERRY             NE   PUBLIC

0705 PM     TORNADO          10 NW ELSMERE           42.26N 100.32W
08/11/2008                   CHERRY             NE   PUBLIC

            TORNADO REPORTED BY PUBLIC OFF HIGHWAY 83 ON GOOSE CREEK.

0720 PM     HAIL             20 S JOHNSTOWN          42.28N 100.06W
08/11/2008  E2.75 INCH       BROWN              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZED HAIL OCCURRED IN THE VICINITY
            OF ENDERS LAKE.

&&

CARMEL
Local storm report, Aug 11, 7:51 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M4.97 INCH       BOYD               NE   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTED RAINFALL TOTAL IN THE PAST
            24 HOURS...WITH MOST OF THE RAINFALL OCCURRING AFTER 330
            PM.STANDING WATER ALSO REPORTED AT THIS LOCATION.

&&

CARMEL
Local storm report, Aug 11, 7:54 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             31 S JOHNSTOWN          42.12N 100.06W
08/11/2008  E1.00 INCH       BROWN              NE   PUBLIC

&&

13
Local storm report, Aug 11, 9:12 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M1.10 INCH       BOYD               NE   CO-OP OBSERVER

0340 PM     HEAVY RAIN       2 NW BUTTE              42.93N 98.88W
08/11/2008  E1.00 INCH       BOYD               NE   PUBLIC

0415 PM     HAIL             2 W SPENCER             42.87N 98.74W
08/11/2008  M0.75 INCH       BOYD               NE   FIRE DEPT/RESCUE

0500 PM     HAIL             15 N SUTHERLAND         41.37N 101.13W
08/11/2008  E1.00 INCH       LINCOLN            NE   PUBLIC

0510 PM     HAIL             6 N GORDON              42.89N 102.20W
08/11/2008  E1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

            LASTED FOR 10 MINUTES UNTIL 420 PM MDT

0537 PM     HAIL             19 S JOHNSTOWN          42.30N 100.06W
08/11/2008  E1.00 INCH       BROWN              NE   PUBLIC

0540 PM     HAIL             HAY SPRINGS             42.68N 102.69W
08/11/2008  M1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

0541 PM     HEAVY RAIN       6 ESE LYNCH             42.80N 98.36W
08/11/2008  E4.00 INCH       BOYD               NE   PUBLIC

0542 PM     HAIL             HAY SPRINGS             42.68N 102.69W
08/11/2008  E1.00 INCH       SHERIDAN           NE   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL WAS BEING REPORTED.

0545 PM     HAIL             19 WNW SPRINGVIEW       42.93N 100.10W
08/11/2008  E0.75 INCH       KEYA PAHA          NE   PUBLIC

0559 PM     HAIL             19 WNW SPRINGVIEW       42.93N 100.10W
08/11/2008  E1.00 INCH       KEYA PAHA          NE   PUBLIC

0621 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M2.62 INCH       BOYD               NE   CO-OP OBSERVER

            STANDING WATER REPORTED BY COOPERATIVE WEATHER OBSERVER
            AFTER RECEIVING HEAVY RAINFALL.

0621 PM     TSTM WND GST     BUTTE                   42.91N 98.85W
08/11/2008  E60.00 MPH       BOYD               NE   CO-OP OBSERVER

            ALL LAWN FURNITURE AND LAWN SWING BLOWN OFF DECK. 3 TO 4
            FOOT TREE BRANCH DOWNED FROM TREE.

0630 PM     HEAVY RAIN       9 ENE ELSMERE           42.21N 100.02W
08/11/2008  M2.85 INCH       BROWN              NE   CO-OP OBSERVER

            RAINFALL OCCURRED IN A 45 MINUTE TIME PERIOD.

0630 PM     HAIL             9 ENE ELSMERE           42.21N 100.02W
08/11/2008  M1.25 INCH       BROWN              NE   CO-OP OBSERVER

            QUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED.

0635 PM     HAIL             28 NNE HYANNIS          41.91N 101.54W
08/11/2008  E1.00 INCH       GRANT              NE   PUBLIC

0640 PM     HAIL             27 S AINSWORTH          42.16N 99.86W
08/11/2008  E0.75 INCH       BROWN              NE   PUBLIC

0645 PM     HAIL             13 SSW JOHNSTOWN        42.40N 100.15W
08/11/2008  E1.75 INCH       BROWN              NE   PUBLIC

0656 PM     FUNNEL CLOUD     14 S WOOD LAKE          42.44N 100.24W
08/11/2008                   CHERRY             NE   PUBLIC

0705 PM     TORNADO          10 NW ELSMERE           42.26N 100.32W
08/11/2008                   CHERRY             NE   PUBLIC

            TORNADO REPORTED BY PUBLIC OFF HIGHWAY 83 ON GOOSE CREEK.

0720 PM     HAIL             20 S JOHNSTOWN          42.28N 100.06W
08/11/2008  E2.75 INCH       BROWN              NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZED HAIL OCCURRED IN THE VICINITY
            OF ENDERS LAKE.

0735 PM     HEAVY RAIN       BUTTE                   42.91N 98.85W
08/11/2008  M4.97 INCH       BOYD               NE   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTED RAINFALL TOTAL IN THE PAST
            24 HOURS...WITH MOST OF THE RAINFALL OCCURRING AFTER 330
            PM.STANDING WATER ALSO REPORTED AT THIS LOCATION.

0753 PM     HAIL             31 S JOHNSTOWN          42.12N 100.06W
08/11/2008  E1.00 INCH       BROWN              NE   PUBLIC

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:09 PM CDTTornado WarningLBFBrown42 min
Aug 11, 7:15 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas45 min
Aug 11, 7:17 PM CDTSevere Thunderstorm WarningLBFBrown43 min
Aug 11, 7:28 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas32 min
Aug 11, 7:37 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry38 min
Aug 11, 8:00 PM CDTSevere Thunderstorm WarningLBFBlaine, Hooker, Logan, McPherson, Thomas45 min
Aug 11, 8:03 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock, Thomas42 min
Aug 11, 8:14 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup61 min
Aug 11, 8:17 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, McPherson43 min
Aug 11, 8:51 PM CDTSevere Thunderstorm WarningLBFCuster54 min
Aug 11, 9:11 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Aug 11, 9:38 PM CDTSevere Thunderstorm WarningLBFCuster37 min
Aug 11, 10:52 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln53 min
Aug 11, 11:49 PM CDTSevere Thunderstorm WarningLBFFrontier26 min
Aug 12, 6:51 PM CDTSevere Thunderstorm WarningLBFCherry54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.